Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

Suggestions for swelling under my eyes?

Q:

I had an injection near my eyes to lift and fill in the hollow area.  However, it gave me brown bags under my eyes. My Dr. has lasered it twice. It has been 6 weeks and I still have swelled bags under each eye. Suggestions please.

A:

Depends on what was injected. It may be Tindal effect with the hyaluronic injection to close to the skin. Giving an injection of hyaluronidase to dissolve the injection may help. This is not definately as you need an examination to be sure

A:

If Hyaluronidase injections don't work in your case, you just have to wait for around six moths to get the hyaluronic acid reabsorbed. 

A:

Without knowing what type of filler you had, it is very difficult to advise

A:

Swelling of the eyes after soft tissue filler injection is usually caused by the presence of the filler beneath the thin eyelid skin.  I do not use hyaluronidase injections for fear of irregularity and the possibility of dissolving normal tissue and causing a permanent depression.  Massage may help speed the removal of the filler.  Hopefully it was Restylane which is the only filler that should be used under the eyelids.

A:

It seems that you have two issues that need to be addressed. The first issue being the swelling under your eyes. Given this occurred after you received an injection of filler, the first step would be to consider having hyaluronidase injected into that area. (Hyaluronidase is an enzyme that dissolves hyaluronic acid fillers like Belotero, Juvederm, Perlane, and Restylane).  We would hope this would dissolve any filler remaining under your eyes. You may have had an allergic reaction to an ingredient in the filler, in that case you may want to consult an allergist. 

The second issue is the brown discoloration under your eyes. Dark coloration under the eyes is a fairly common occurrence. One option is applying a cream containing hydroquinone 4% daily to lighten the area gradually. My patients have been quite pleased with the results. Another option would be laser treatments. There are several laser available to help with skin discoloration. I hope this information helps you find a solution to your issue. 

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.